Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 21, 2022, 1:17 PM MST for 5 counties in New Mexico. It took effect at Jan 21, 2022, 11:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2022, 1:17 PM MST (20:17 UTC)
- In effect from
- Jan 21, 2022, 11:00 PM MST
- Expired
- Jan 22, 2022, 8:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS75 KABQ 212017 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 117 PM MST Fri Jan 21 2022 NMZ219-220600- /O.NEW.KABQ.WI.Y.0007.220122T0600Z-220122T1500Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 117 PM MST Fri Jan 21 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST SATURDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 11 PM this evening to 8 AM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
2 follow-up statements
193 WWUS75 KABQ 220534 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1034 PM MST Fri Jan 21 2022 NMZ219-221500- /O.CON.KABQ.WI.Y.0007.220122T0600Z-220122T1500Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 1034 PM MST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 8 AM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways including Interstate 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
323 WWUS75 KABQ 221445 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 745 AM MST Sat Jan 22 2022 NMZ219-221545- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-220122T1500Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 745 AM MST Sat Jan 22 2022 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Winds will continue to slowly decrease through the morning, therefore the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 21, 10:28 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 21, 10:28 AM MST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1028 AM MST Fri Jan 21 2022 .AVIATION... 18Z TAF CYCLE Mid and high clouds are increasing across northwest NM this afternoon and will continue to increase in coverage from the west in advance of a storm system. Conditions will deteriorate this evening as a result of the storm system. Snow will develop across the northern mountains and northeast highlands around 00Z, likely resulting in mountain obscurations. Meanwhile, a backdoor cold front will advance through eastern and central NM quickly, leading to a northerly wind shift across the plains. Low clouds with MVFR/IFR conditions are also expected to develop after 00Z across northeast NM and quickly spread southward through the remainder of the east through Saturday morning. Widespread MVFR/IFR conditions along and east of the central mountain chain will be slow to improve and will likely persist after 18Z. Gusty east canyon winds will develop around 06Z at KABQ and KSAF with gusts of 30-35 knots through sunrise. An Airport Weather Warning may be needed for KABQ. 15 && .PREV DISCUSSION...238 AM MST Fri Jan 21 2022... .SYNOPSIS... Winter weather tries to enter far northern NM today, but does not make it much further south beyond the northern mountains. Slick winter travel looks to be isolated to high mountain passes, including Raton Pass. Meanwhile, a strong backdoor cold front brings a strong east canyon wind through the gaps of the central mountain chain tonight, with strong winds of 30-40mph possible immediately below and west of canyons through Albuquerque. Winds taper off Saturday as the parent winter system begins to trek eastward over southern NM Sunday through Monday morning. Sporadic light precipitation will follow it through the southern tier of the state. The next winter system looks to arrive Tuesday with snow favoring the northern mountains and adjacent valley locations Tuesday night. This system clears out Wednesday afternoon. Up and down temperature swings will remain through the eastern plains through the forecast period, while the Rio Grande Valley and western NM see more modest temperature trends. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... A high amplitude H5 high center strengthening off the CA coast will allow an upper wave diving south thru the Great Basin to deepen to near 553dm over southwest AZ tonight. Meanwhile, a 1034mb sfc high building down the Front Range will bring a reinforcing blast of cold air to eastern NM tonight. A brief period of winter wx is expected tonight as upper diffluence with the H5 low interacts with fairly deep upslope flow along the Sangre de Cristo Mts. Unfortunately, dynamics associated with the upper low translate too far southwest and dry air behind the front limits precip potential. Nonetheless, the combination of blustery winds, much colder air, and light snow will produce a period of travel impacts around Raton Pass tonight. Therefore, a Winter Weather Advisory has been issued. Gap winds are also expected with the back door cold front however speeds trended down further for the RGV thru Saturday morning. Will await another set of models before deciding on wind highlights for the ABQ metro. Widespread low clouds, flurries, and very light snow along the east slopes of the central mt chain Saturday morning will clear slowly thru the afternoon as low level flow remains easterly for much of the day. Gap winds in the RGV will be tapering off as well. Temps will be cold over eastern where highs remain 10 to 15F below normal. LONG TERM...(SUNDAY THROUGH THURSDAY)... Sunday starts the long term period with the center of the upper low near the mouth of the CO River at the northern reaches of the Gulf of California. As is normal with cutoff lows that dive down in this area, there remains considerable uncertainty regarding its subsequent forecast track eastward across NM. However, a track over the southern third of the state late Sunday through Monday morning is the favored solution. Slight chance PoPs remain for southern counties Catron, Socorro, Lincoln, and Chaves during this time. Snow levels look to fall to valley floors Sunday night with valley rain returning during the day. Light accumulations of a dusting at lower elevations to an inch or two at higher elevations looks to result from this event through the aforementioned southern tier of the forecast area, producing isolated slick travel conditions. As this system exits eastward, global models are resolving a backdoor cold front entering northeastern NM late Monday or Monday evening. Exact timing of this brings some uncertainty to forecast high temperatures through the northeastern plains Monday. But however, the bigger story is the next potential for winter weather entering the state. This will be from another trough diving south down along the Rockies Tuesday through Tuesday night. This upper trough looks to override the surface cold front first bringing snow to the Raton Pass and east slopes of the Sangre de Cristo Mountains Tuesday. Snow expands through the northern mountains and adjacent valley locations Tuesday night as the trough axis tracks squarely over central NM. The backdoor front looks to reach the east slopes of the Sandia/Manzano Mountains, which would provide a short window for enhanced snowfall via upslope flow beneath the trough axis. But this window will be short as the trough axis quickly exits eastward into TX by Wednesday afternoon. Temperatures will be below normal during this Tuesday to Wednesday event, most notably through the eastern plains where highs will range from the mid-30s to mid-40s Wednesday. The weather pattern calms and warms up to end next week with a couple weak disturbances brushing through NM embedded within the continued NNW/SSE upper level jet pattern. Guyer/24 && .FIRE WEATHER... There are no fire weather concerns outside of poor ventilation in most areas thru next week. The next storm system will bring a couple inches of snow to the Sangre de Cristo Mts tonight with gusty winds over eastern NM and the Rio Grande Valley. Temps will be cold on Saturday then trend warmer Sunday and Monday. The next system will attempt to move south with more light snow, colder temps, and windy conditions for Tuesday. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 9 AM MST Saturday for the following zones... NMZ227. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 1:55 AM MST | Winter Weather Advisory | ABQ | Colfax, Union | 24 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.